MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN038075
Medical Device Problem Codes Leak/Splash (1354); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon would not completely inflate.As a result, the iab was removed and a second iab was inserted at the same insertion site.No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The product was not returned for investigation.The customer provided videos for analysis.The videos were reviewed and show a fluoroscopy view of the patient and iab catheter.The videos did not show clear imaging of any damage to the iabc or any blood leak.The reported issue could not be confirmed based on review of the video.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab "balloon leakage issue and the balloon was broken in body when doctor removes process, the blood reflux into the helium lumen" is not able to be confirmed.The product was not returned for investigation.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.The reported complaint will be monitored for any developing trends.If the product is returned at a later date, a full investigation of the sample will be completed.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint that the "blood reflux into the helium lumen" is confirmed.During the investigation, the iabc central lumen was noted damaged and found no longer attached to the iabc flex tip assembly.The damaged central lumen can result in blood entering the helium pathway.The iabc bladder was fully intact with no damage or abnormalities noted.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged central lumen.The root cause of the complaint is undetermined.A non-conformance has been initiated to further investigate the issue.Teleflex will continue to monitor and trend on reports of this nature.

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17312380
Report Number3010532612-2023-00382
Device Sequence Number15269339
Product Code DSP
UDI-Device Identifier00801902136695
UDI-Public00801902136695
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberIPN038075
Device Catalogue NumberIAB-06840-U
Device Lot Number18F22H0030
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2023
Supplement Date Received by Manufacturer08/04/2023
11/17/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/07/2023
11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown